Georgia, 2014Damaging Winds and Lightning Strike in Georgia, August 7 to 9, 2014
August 7 to 9, 2014 · NWS FFC · 23 events in 13 counties and zones
Abundant, deep moisture and a series of short waves moving through the region in a generally zonal mid and upper-level flow pattern produced isolated to scattered reports of thunderstorm wind damage across North and Central Georgia each day, mainly during the afternoon and evening hours when instability was maximized due to diurnal heating.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 7
- Property damage
- $34,000
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Abundant, deep moisture and a series of short waves moving through the region in a generally zonal mid and upper-level flow pattern produced isolated to scattered reports of thunderstorm wind damage across North and Central Georgia each day, mainly during the afternoon and evening hours when instability was maximized due to diurnal heating.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 7, 5:06 PM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 7, 5:06 PM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
606 PM EDT THU AUG 7 2014
.UPDATE...
QUICK UPDATE TO INCLUDE HIGHER CHANCE POPS IN NW GA AS MORE
PERSISTENT CONVECTION HAS BEEN TRENDING AND IS PRIMARILY OUTFLOW
DRIVEN. CANNOT RULE OUT A STRAY STRONG STORM OR TWO WITH SMALL
HAIL OR 40 MPH WINDS EARLY THIS EVENING. PREVIOUS DISCUSSION
FOLLOWS...
BAKER
&&
.PREV DISCUSSION... /ISSUED 313 PM EDT THU AUG 7 2014/
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
CURRENT RADAR LOOP SHOWS AN AREA OF SHOWERS ACROSS NORTH GA AND
ANOTHER AREA ACROSS CENTRAL GA WITH THE ATL AREA RIGHT IN THE
MIDDLE. THERE IS A COLD FRONT DRAPED ACROSS NORTH GA WITH A WEAKER
PRE FRONTAL TROUGH OVER CENTRAL GA. BOTH OF THESE BOUNDARIES ARE
MOVING SLOWLY SOUTH THROUGH THE AREA TODAY AND SHOULD CONTINUE
MOVING SOUTH THROUGH TONIGHT. THEY ARE ALSO ACTING AS A CATALYST FOR
CONVECTIVE ACTIVITY WHICH IS EVIDENT IN WHERE THE SHOWERS ARE
BEGINNING TO POP UP. CURRENTLY THERE IS A SHORT WAVE OVER THE
NORTHERN MISSISSIPPI RIVER VALLEY WHICH IS APPROACHING THE AREA
TONIGHT. THIS SHORT WAVE WILL BERING INCREASE MOISTURE TO THE AREA
FRI AND INCREASED CHANCES OF PRECIP. INSTABILITY INDICES INCREASE
ACROSS THE STATE AS WELL SO WILL CONTINUE WITH CHANCE TO LIKELY POPS
ACROSS THE STATE WITH THE HIGHEST POPS ACROSS NORTH GA. TEMPERATURES
EXPECTED NEAR TO SLIGHTLY ABOVE NORMAL FRIDAY WITH LOWS TONIGHT AND
FRIDAY NIGHT NEAR TO SLIGHTLY ABOVE NORMAL.
01
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
MODELS CONTINUE TO ADVERTISE AN ACTIVE EXTENDED PERIOD. HAVE MADE
MINOR CHANGES TO THE TEMPERATURES AND POPS TO ACCOUNT FOR LATEST
MODEL TRENDS AND CONSISTENCY WITH NEIGHBORING OFFICES. CONTINUE TO
SHOW SLIGHTLY WARMER TEMPERATURES THAN SOME OF THE OUTLIER MODELS
SUGGESTING WEDGE EVENT LATE WEEKEND THROUGH EARLY WEEK...AND
DEPENDING ON THE STRENGTH OF THIS FEATURE...FUTURE FORECASTS MAY
NEED TO BE ADJUSTED DOWN...PARTICULARLY IN THE NORTHEAST GA
MOUNTAINS. THE PREVIOUS FORECAST DISCUSSION IS STILL APPLICABLE
AND HAS BEEN INCLUDED BELOW.
31
/ISSUED 329 AM EDT THU AUG 7 2014/
COMPLICATED LONG TERM FORECAST...MULTIPLE BOUNDARIES WITH SURFACE
LOWS...PASSING UPPER DISTURBANCES...AND POSSIBLE WEDGING. IN A
NUTSHELL...UNSETTLED WEATHER THROUGH THE EARLY PART OF NEXT WEEK.
WEAK SURFACE BOUNDARY SHOULD BE SITUATED ACROSS NORTHERN GA FRIDAY
NIGHT. A SURFACE LOW PRESSURE WAVE WILL MOVE EAST/NORTHEAST ALONG
THE BOUNDARY...HELPING PULL THE OLD FRONT JUST NORTH OF THE STATE
THROUGH SUNDAY. THE BEST CHANCE OF PRECIP IN THE LONG TERM WILL BE
FRIDAY NIGHT THROUGH SATURDAY AS THE SURFACE WAVE HELPS WITH LIFT
AND FOCUSES PRECIPITATION ALONG THE FRONT. SINCE THE BOUNDARY WILL
BE PULLED SLIGHTLY NORTHWARD...THE HIGHEST POPS SHOULD REMAIN
ROUGHLY NORTH OF INTERSTATE 20.
THE INITIAL SURFACE LOW WILL PUSH NORTHEAST...WHILE A SECONDARY LOW
IS PROGGED TO DEVELOP JUST OFFSHORE. IF THIS PATTERN COMES TO
FRUITION...THEN THE OFFSHORE LOW CENTER WILL HELP CREATE AND
REINFORCE ANY WEDGING THAT TEMPORARILY DEVELOPS ON MONDAY INTO
TUESDAY. HAVE DECREASED MAX TEMPS ACROSS NORTHERN AREAS...WHERE THE
WEDGE IS MOSTLY LIKELY TO DEVELOP.
ANOTHER WEAK COLD FRONT IS PROGGED TO APPROACH FROM THE NORTH ON
WEDNESDAY AND SHOULD MOVE SOUTH ACROSS THE CWFA ON THURSDAY. HIGH
PRESSURE WILL BUILD BEHIND THE FRONT.
THE HEAVY PRECIP AXIS SHOULD BE JUST TO THE NORTH OF THE CWFA FRIDAY
NIGHT INTO SATURDAY. HOWEVER...PWATS WILL BE CLOSE TO 2SD ABOVE
NORMAL AND BL WINDS WILL BE LESS THAN 15 KT. SO...LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE...ESPECIALLY WITH THUNDERSTORMS.
NLISTEMAA
&&
.AVIATION...
18Z UPDATE...
VFR CONDITIONS WILL CONTINUE THROUGH MOST OF THIS TAF PERIOD WITH
PRECIP MOVING IN LATE FRI AFTERNOON. THERE ARE SOME SHOWERS ACROSS
THE STATE TODAY BUT THEY SHOULD STAY AWAY FROM THE TAF SITES.
INCREASED MOISTURE FRIDAY WILL RESULT IN SHRA/TSRA ACTIVITY THAT
SHOULD AFFECT THE TAF SITES AFTER 18Z FRI. CEILINGS WILL STAY VFR
TODAY AND TONIGHT BUT WILL START TO LOWER FRI WITH BKN030
EXPECTED BY 18-20Z FRI AS PRECIP MOVES IN. WINDS EXPECTED TO STAY
NW TODAY THEN TURN TO THE NE TONIGHT. THEY ILL TURN TO THE SE BY
15Z FRI AND STAY THERE THROUGH THE REST OF THE PERIOD. WIND SPEEDS
EXPECTED TO STY 10KT OR LESS. VSBYS SHOULD STAY VFR EXCEPT IN AND
AROUND ANY SHRA/TSRA ACTIVITY.
//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE MEDIUM HIGH ON ALL ELEMENTS.
01
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 69 93 71 89 / 20 50 60 60
ATLANTA 73 90 72 88 / 20 40 40 60
BLAIRSVILLE 65 82 67 81 / 30 60 60 70
CARTERSVILLE 69 91 70 88 / 30 60 60 60
COLUMBUS 73 95 74 92 / 20 40 40 50
GAINESVILLE 71 88 70 85 / 20 60 60 70
MACON 72 93 73 91 / 20 40 40 50
ROME 69 91 70 89 / 30 60 60 70
PEACHTREE CITY 70 91 71 89 / 20 40 40 60
VIDALIA 73 95 74 92 / 20 50 40 50
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...01/BAKER
LONG TERM...NLISTEMAA/31
AVIATION...01
Hazardous weather outlook, Aug 7, 10:39 AM EST, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1139 AM EDT THU AUG 7 2014
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081545-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1139 AM EDT THU AUG 7 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA.
DISCUSSION...
A WEAK FRONT OVER FAR NORTH GEORGIA WILL PROVIDE ENOUGH
INSTABILITY TO PROVIDE A TRIGGER FOR A FEW LATE DAY THUNDERSTORMS.
AN APPROACHING SHORT WAVE TONIGHT WILL CONTINUE TO KEEP SLIGHT
CHANCES OF RAIN ACROSS NORTH GEORGIA...WITH THE POTENTIAL FOR A
FEW THUNDERSTORMS BEFORE MIDNIGHT. THE MAIN CONCERN WILL BE
OCCASIONAL LIGHTNING AND LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY AS A FRONTAL
BOUNDARY BECOMES NEARLY STATIONARY ACROSS NORTH GEORGIA AND
COMBINES WITH PASSING UPPER LEVEL DISTURBANCES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 7, 3:44 PM EST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EDT THU AUG 7 2014
GAZ011-012-019-020-072115-
444 PM EDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN BARTOW...CHATTOOGA...FLOYD AND GORDON COUNTIES UNTIL 515 PM EDT...
AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SUMMERVILLE TO CASSVILLE...MOVING EAST AT 5
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS BARTOW...CHATTOOGA...FLOYD AND GORDON COUNTIES THROUGH 515 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE KINGSTON...
CASSVILLE...ROME...COOSA...SHANNON...PINSON...ARMUCHEE...HOLLAND...
TIDINGS...JAMES H. FLOYD STATE PARK...LYERLY...BERRYTON...
SUMMERVILLE...MENLO AND CLOUDLAND. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
&&
LAT...LON 3458 8527 3456 8472 3438 8467 3418 8469
3423 8545 3437 8547 3457 8551
TIME...MOT...LOC 2045Z 248DEG 4KT 3451 8538 3444 8513
3429 8486Special weather statement, Aug 7, 4:12 PM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
512 PM EDT THU AUG 7 2014
GAZ002-004-005-011>013-019-020-072200-
512 PM EDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHITFIELD...WALKER...PICKENS...MURRAY...BARTOW...CHATTOOGA...FLOYD
AND GORDON COUNTIES UNTIL 600 PM EDT...
AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TRION TO PINE LOG...MOVING NORTHEAST AT
10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHITFIELD...WALKER...PICKENS...MURRAY...BARTOW...CHATTOOGA...
FLOYD AND GORDON COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE ADAIRSVILLE...PLAINVILLE...EVERETT
SPRINGS...TRION...CENTER POST...OOSTANAULA...FOLSOM...PINE LOG...
CALHOUN...SUBLIGNA...FUNKHOUSER...SONORAVILLE...LAKE MARVIN...BLAINE
AND HINTON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3455 8548 3470 8514 3468 8479 3458 8471
3457 8465 3455 8465 3455 8459 3453 8451
3441 8461 3441 8465 3435 8465 3428 8471
3439 8505 3447 8513
TIME...MOT...LOC 2112Z 248DEG 9KT 3454 8531 3449 8504
3443 8495 3434 8478Special weather statement, Aug 7, 4:46 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 PM EDT THU AUG 7 2014
GAZ042-072215-
546 PM EDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CARROLL COUNTY UNTIL 615 PM EDT...
AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TREASURE LAKE...MOVEMENT WAS NEARLY
STATIONARY.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
CARROLL COUNTY THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE SEATON LAKE...ABILENE...CLEM AND TREASURE LAKE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3370 8505 3371 8491 3353 8491 3353 8508
TIME...MOT...LOC 2146Z 235DEG 5KT 3362 8494
Special weather statement, Aug 7, 5:13 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT THU AUG 7 2014
GAZ002-004-005-072300-
613 PM EDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHITFIELD...WALKER AND MURRAY COUNTIES UNTIL 700 PM EDT...
AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DALTON...MOVING NORTHEAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WHITFIELD...WALKER AND MURRAY COUNTIES THROUGH 700 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE MILL CREEK...ROCKY
FACE...DALTON...TUNNEL HILL...DAWNVILLE...ETON...CRANDALL...SUMAC...
BEAVERDALE...VARNELL AND COHUTTA. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
&&
LAT...LON 3487 8470 3467 8495 3474 8514 3482 8508
3482 8506 3485 8506 3487 8505 3488 8501
3491 8502 3499 8496 3499 8489
TIME...MOT...LOC 2213Z 218DEG 9KT 3476 8500Special weather statement, Aug 7, 5:59 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
659 PM EDT THU AUG 7 2014
GAZ033-044-045-055-072330-
659 PM EDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN DEKALB...CLAYTON
AND FULTON COUNTIES UNTIL 730 PM EDT...
AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HAPEVILLE...MOVEMENT WAS NEARLY STATIONARY.
THIS STORM HAS THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
DEKALB...CLAYTON AND FULTON COUNTIES THROUGH 730 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE CASCADE HEIGHTS...WEST
END...LAKEWOOD PARK...GRANT PARK-ZOO ATLANTA...TURNER FIELD...
HAPEVILLE...EAST POINT...COLLEGE PARK...ATLANTA...RIVERDALE...
HARTSFIELD-JACKSON AIRPORT...FOREST PARK...CEDAR GROVE...GRESHAM PARK
AND FORT GILLEM. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3375 8450 3374 8428 3356 8428 3355 8453
TIME...MOT...LOC 2259Z 287DEG 5KT 3365 8438
Special weather statement, Aug 7, 6:25 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
725 PM EDT THU AUG 7 2014
GAZ033-044-045-080015-
725 PM EDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN DEKALB AND FULTON
COUNTIES UNTIL 815 PM EDT...
AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GRANT PARK-ZOO ATLANTA...MOVEMENT WAS
NEARLY STATIONARY.
THIS STORM HAS THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
DEKALB AND FULTON COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE BUCKHEAD...BANKHEAD...CASCADE HEIGHTS...
VIRGINIA HIGHLAND...WEST END...SWEET AUBURN...ATLANTIC STATION...
LAKEWOOD PARK...CHASTAIN MEMORIAL PARK...PIEDMONT PARK...GRANT
PARK-ZOO ATLANTA...TURNER FIELD...MIDTOWN...HAPEVILLE AND EAST POINT.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3390 8425 3366 8424 3366 8448 3391 8443
TIME...MOT...LOC 2325Z 264DEG 8KT 3374 8435
Thunderstorm Wind, Fulton
- When
- August 7, 6:30 PM EST
- Where
- Fulton County, 2.7 mi SE of Atlanta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.740, -84.370
Several trees were uprooted along Bryan Street and Park Avenue. The large and mature trees caused damage to at least two houses and a dozen cars and also ruptured a gas line and snapped power poles.
Thunderstorm Wind, Fulton
- When
- August 7, 6:50 PM EST
- Where
- Fulton County, 2.7 mi SE of Atlanta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.740, -84.370
The Fulton County Emergency Manager reported several trees down and power outages in the Grant Park area.
Thunderstorm Wind, Jones
- When
- August 8, 1:00 PM EST
- Where
- Jones County, Pitts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 32.930, -83.500
The 911 Center reported two trees down along highway 49.
Thunderstorm Wind, Douglas
- When
- August 8, 1:12 PM EST
- Where
- Douglas County, 0.9 mi NW of Lithia Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 33.790, -84.660
The 911 Center reported a tree down on Lee Road and powerlines down on Skyview Drive in Lithia Springs.
Thunderstorm Wind, Bartow
- When
- August 8, 1:18 PM EST
- Where
- Bartow County, 3.5 mi ESE of Allatoona
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 34.090, -84.660
The public reported two trees down on the Boones Ridge Parkway.
Thunderstorm Wind, Cobb
- When
- August 8, 1:25 PM EST
- Where
- Cobb County, 0.69 mi N of Floyd
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 33.840, -84.580
The public reported four trees and multiple large limbs down along Floyd Road.
Thunderstorm Wind, Clayton
- When
- August 8, 1:44 PM EST
- Where
- Clayton County, Lake City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 33.620, -84.350
The 911 Center reported power lines down along Pinedale Drive.
Thunderstorm Wind, Fulton
- When
- August 8, 1:53 PM EST to 1:58 PM EST
- Where
- Fulton County, 1.5 mi SSE of Atlanta
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.750, -84.390
The Emergency Manager reported numerous trees down across Fulton County. Locations included Bluefield Road at Wyland Drive, Donald Lee Hollowell Pkwy, West Wesley Road at Northside Drive, Paces Ferry Road, Mount Gilead Road at Campbellton Road, and Lucile Avenue at Lawton.
Thunderstorm Wind, Fulton
- When
- August 8, 1:55 PM EST
- Where
- Fulton County, 0.9 mi SE of Hapeville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.660, -84.390
The Emergency Manager reported a roof collapse at a building along Empire Blvd.
Thunderstorm Wind, Henry
- When
- August 8, 1:55 PM EST
- Where
- Henry County, 1.38 mi N of Stockbridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 33.570, -84.230
The Henry County 911 Center reported three to four trees down across northern Henry County.
Thunderstorm Wind, De Kalb
- When
- August 8, 2:17 PM EST to 2:22 PM EST
- Where
- De Kalb County, 0.69 mi N of Stone Mtn
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 33.810, -84.170
The 911 Center reported numerous trees and power lines down across the county, including along Richard Road, Shallowford Road, Lagoon Way and Dunleith Court.
Thunderstorm Wind, Gwinnett
- When
- August 8, 2:20 PM EST
- Where
- Gwinnett County, 0.9 mi NE of Norcross
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.940, -84.210
The Emergency Manager reported Power lines down on John Drive and Summertown Drive.
Thunderstorm Wind, Gwinnett
- When
- August 8, 2:30 PM EST
- Where
- Gwinnett County, 0.69 mi N of Snellville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.860, -84.020
The Emergency Manager reported a tree fell on top of a structure on Colony Oaks Drive.
Thunderstorm Wind, Gwinnett
- When
- August 8, 2:30 PM EST
- Where
- Gwinnett County, 0.9 mi NW of Lawrenceville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.960, -83.990
The Emergency Manager reported power lines down at Archer High School and on Rafington Drive at Simonton Road.
Thunderstorm Wind, Gwinnett
- When
- August 8, 2:30 PM EST
- Where
- Gwinnett County, Snellville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.850, -84.020
The Emergency Manager reported power lines down at Millbrook Drive and Oak Road.
Thunderstorm Wind, Walton
- When
- August 8, 3:12 PM EST
- Where
- Walton County, Monroe
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 33.780, -83.720
The 911 Center reported a couple of trees and a few power lines down across the county.
Lightning, Cobb
- When
- August 8, 3:14 PM EST
- Where
- Cobb County, 0.9 mi NW of Powder Spgs
- Injuries
- 7 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 33.860, -84.680
The Emergency Manager reported a lightning strike injured seven people near Powder Springs. Three were taken to a local hospital and the other four were treated on the scene.
Thunderstorm Wind, Morgan
- When
- August 8, 3:25 PM EST
- Where
- Morgan County, 0.58 mi E of Buckhead
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 33.570, -83.360
The Morgan County 911 Center reported four trees down in the Buckhead area.
Thunderstorm Wind, Greene
- When
- August 8, 3:45 PM EST to 3:50 PM EST
- Where
- Greene County, 0.69 mi S of Union Pt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $250
- Reported by
- State Official
- Coordinates
- 33.610, -83.070
The 911 Center reported one tree down on Swords Road. Several vehicle accidents were also reported in the county due to the storm.
Thunderstorm Wind, Greene
- When
- August 8, 3:55 PM EST
- Where
- Greene County, 0.69 mi N of Greensboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 33.580, -83.180
The Greene County 911 Center reported many trees down and vehicle accidents countywide.
Thunderstorm Wind, Toombs
- When
- August 8, 7:30 PM EST to 7:35 PM EST
- Where
- Toombs County, 1.17 mi E of Vidalia
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.220, -82.400
The Emergency Manager reported 10 to 12 trees down around Vidalia, with several more down at the local golf course.
Thunderstorm Wind, Douglas
- When
- August 9, 5:50 PM EST
- Where
- Douglas County, 2.7 mi NW of Chapel Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 33.710, -84.750
The Douglas County 911 Center reported a couple of power lines down in the county along with a couple of house fires from lightning.
Thunderstorm Wind, Fulton
- When
- August 9, 6:30 PM EST
- Where
- Fulton County, 1.5 mi SSE of Atlanta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.750, -84.390
The Fulton County Emergency Manager reported trees down on Riverly Road NW, Beecher Street SW and Connell Avenue SW.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and High Wind in Hawaii, August 7 to 11, 2014$100,000 · 54 kt wind · 16 events
- Damaging Wind in Alabama, August 7, 2014$150,000 · 65 kt wind · 1 event
- Flash Flooding in Tennessee, August 7 to 8, 2014$70,000 · 3 events
- Flash Flood and Hail in Colorado, August 7, 2014$35,000 · 1.75 in hail · 9 events
- Hail and Lightning Strike in Massachusetts, August 7, 2014$1,000 · 1 in hail · 31 events
- Wildfire in Texas, August 7, 2014$15,000 · 1 event
- Hail in New Hampshire, August 7, 20141.5 in hail · 9 events
- Hail and Damaging Wind in New York, August 7, 2014$2,000 · 1.5 in hail · 7 events
- Hail and Damaging Winds in Kansas, August 7, 20141 in hail · 5 events
- Hail in Maine, August 7, 20141 in hail · 4 events
- Hail in Colorado, August 7, 20141 in hail · 4 events
- Hail and Damaging Winds in South Dakota, August 7, 20141 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 535121, 535122, 535123, 535124, 535125, 535127, 535128, 535129, 535131, 535133, 535134, 535135, 535136, 535137, 535149, 535151, 535140, 535141, 535143, 535144, 535145, 535146, 535148.